Full Text:   <2283>

CLC number: R135.1

On-line Access: 2011-03-09

Received: 2010-07-08

Revision Accepted: 2010-11-10

Crosschecked: 2011-01-26

Cited: 8

Clicked: 4839

Citations:  Bibtex RefMan EndNote GB/T7714

-   Go to

Article info.
1. Reference List
Open peer comments

Journal of Zhejiang University SCIENCE B 2011 Vol.12 No.3 P.189-192

http://doi.org/10.1631/jzus.B1000265


Clinical features and treatment in patients with acute 2,4-dinitrophenol poisoning


Author(s):  Yuan-qiang Lu, Jiu-kun Jiang, Wei-dong Huang

Affiliation(s):  Department of Emergency, the First Affiliated Hospital, School of Medicine, Zhejiang University, Hangzhou 310003, China

Corresponding email(s):   luyuanqiang@yahoo.cn, huangweidong2003@hotmail.com

Key Words:  2, 4-Dinitrophenol, Poisoning, Therapeutics, Hemoperfusion, Glucocorticoid


Yuan-qiang Lu, Jiu-kun Jiang, Wei-dong Huang. Clinical features and treatment in patients with acute 2,4-dinitrophenol poisoning[J]. Journal of Zhejiang University Science B, 2011, 12(3): 189-192.

@article{title="Clinical features and treatment in patients with acute 2,4-dinitrophenol poisoning",
author="Yuan-qiang Lu, Jiu-kun Jiang, Wei-dong Huang",
journal="Journal of Zhejiang University Science B",
volume="12",
number="3",
pages="189-192",
year="2011",
publisher="Zhejiang University Press & Springer",
doi="10.1631/jzus.B1000265"
}

%0 Journal Article
%T Clinical features and treatment in patients with acute 2,4-dinitrophenol poisoning
%A Yuan-qiang Lu
%A Jiu-kun Jiang
%A Wei-dong Huang
%J Journal of Zhejiang University SCIENCE B
%V 12
%N 3
%P 189-192
%@ 1673-1581
%D 2011
%I Zhejiang University Press & Springer
%DOI 10.1631/jzus.B1000265

TY - JOUR
T1 - Clinical features and treatment in patients with acute 2,4-dinitrophenol poisoning
A1 - Yuan-qiang Lu
A1 - Jiu-kun Jiang
A1 - Wei-dong Huang
J0 - Journal of Zhejiang University Science B
VL - 12
IS - 3
SP - 189
EP - 192
%@ 1673-1581
Y1 - 2011
PB - Zhejiang University Press & Springer
ER -
DOI - 10.1631/jzus.B1000265


Abstract: 
Objective: To report clinical features and treatment of 16 cases of acute 2,4-Dinitrophenol poisoning. Methods: A total of 16 patients suffering from acute poisoning due to non-oral exposure to 2,4-Dinitrophenol were sent to our hospital. Two died within 3 h after admission, while the other 14 responded to supportive treatment and hemoperfusion. Clinical features and treatment of the patients were retrospectively analyzed and presented. Results: Fourteen patients recovered and were discharged after four to six weeks of treatment. No obvious poisoning sequelae were found in the three-month follow-up. Conclusions: Non-oral exposure to 2,4-Dinitrophenol is toxic. hemoperfusion and glucocorticoid treatments may be efficient measures to prevent mortality, but this requires further study.

Darkslateblue:Affiliate; Royal Blue:Author; Turquoise:Article

Reference

[1]Bartlett, J., Brunner, M., Gough, K., 2010. Deliberate poisoning with dinitrophenol (DNP): an unlicensed weight loss pill. Emerg. Med. J., 27(2):159-160.

[2]Blanck, H.M., Serdula, M.K., Gillespie, C., Galuska, D.A., Sharpe, P.A., Conway, J.M., Khan, L.K., Ainsworth, B.E., 2007. Use of nonprescription dietary supplements for weight loss is common among Americans. J. Am. Diet. Assoc., 107(3):441-447.

[3]Descatha, A., Mégarbane, B., Garcia, V., Baud, F., 2009. Delayed immunosuppressive treatment in life-threatening paraquat ingestion: a case report. J. Med. Toxicol., 5(2):76-79.

[4]Fertel, B.S., Nelson, L.S., Goldfarb, D.S., 2010. Extracorporeal removal techniques for the poisoned patient: a review for the intensivist. J. Intensive Care Med., 25(3):139-148.

[5]Kang, M.S., Gil, H.W., Yang, J.O., Lee, E.Y., Hong, S.Y., 2009. Comparison between kidney and hemoperfusion for paraquat elimination. J. Korean Med. Sci., 24(Suppl. 1):S156-S160.

[6]Kurt, T.L., Anderson, R., Petty, C., Bost, R., Reed, G., Holland, J., 1986. Dinitrophenol in weight loss: the poison centre and public health safety. Vet. Hum. Toxicol., 28(6):574-575.

[7]McFee, R.B., Caraccio, T.R., McGuigan, M.A., Reynolds, S.A., Bellanger, P., 2004. Dying to be thin: a dinitrophenol related fatality. Vet. Hum. Toxicol., 46(5):251-254.

[8]Ray, S., Peters, C.A., 2008. Changes in microbiological metabolism under chemical stress. Chemosphere, 71(3):474-483.

[9]Tainter, M.L., Cutting, W.C., Stockton, A.B., 1934. Use of dinitrophenol in nutritional disorders: a critical survey of clinical results. Am. J. Public Health, 24(10):1045-1053.

Open peer comments: Debate/Discuss/Question/Opinion

<1>

Please provide your name, email address and a comment





Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - 2022 Journal of Zhejiang University-SCIENCE